Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 131, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 30, 2016, 2:27 PM MDT for Weld County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2016, 2:27 PM MDT (20:27 UTC)
- Expired
- Jun 30, 2016, 2:46 PM MDT
- In force
- 19 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 69 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -302 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
870 WUUS55 KBOU 302027 SVRBOU COC123-302115- /O.NEW.KBOU.SV.W.0131.160630T2027Z-160630T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 227 PM MDT THU JUN 30 2016 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WELD COUNTY IN NORTHEASTERN COLORADO... * UNTIL 315 PM MDT * AT 227 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PURCELL...OR 13 MILES NORTHEAST OF GREELEY...AND IS NEARLY STATIONARY. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... PURCELL AND GALETON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4057 10468 4065 10459 4054 10439 4045 10462 TIME...MOT...LOC 2027Z 321DEG 2KT 4058 10459 HAIL...1.00IN WIND...<50MPH $$ KRIEDERMAN
1 follow-up statement
886
WWUS55 KBOU 302046
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
246 PM MDT THU JUN 30 2016
COC123-302055-
/O.CAN.KBOU.SV.W.0131.000000T0000Z-160630T2115Z/
WELD CO-
246 PM MDT THU JUN 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WELD COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4057 10468 4065 10459 4054 10439 4045 10462
TIME...MOT...LOC 2045Z 321DEG 2KT 4057 10458
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:18 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, Jun 30, 11:18 AM MDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1118 AM MDT THU JUN 30 2016 .UPDATE... Issued at 1109 AM MDT Thu Jun 30 2016 Some small adjustments this morning. Midlevel winds have turned out to be a bit less than last night's models were showing, with the stronger winds staying along the northern border and northward. 500 mb wind across Denver, Grand Junction, and Salt Lake City was forecast to be 15 knots but was actually 5-10 knots on the 12z soundings. It looks like the 12z NAM has successfully picked up on this and is showing lighter winds aloft again like it showed yesterday. This would suggest cell motions around 10 knots with some tendency for back building. Thus a lower severe threat and an increased flash flood threat for later today. Still looking like an early afternoon band of lift that will be hampered by temperatures a little below convective temperature due to the cloud cover and still some dry air below cloud base, then another area of lift this evening coming over a nearly saturated environment. There will probably be some storms forming with a little sun in the break later this afternoon as well, so I don't want to overplay the timing. Considering a flash flood watch for this evening. Still questions about any focus especially since earlier convection might mess up the larger scale upslope flow. But a good chance of some kind of boundary/inflow interaction that could aid anchoring or training of storms in a generally favorable environment. It could wind up being a medium risk with all the ingredients but nothing real strong or focused. Some heavy rain possible with storms this afternoon but more localized and the environment is not as good yet. && .SHORT TERM...(Today and tonight) Issued at 309 AM MDT Thu Jun 30 2016 An upper level high will remain across the srn Rockies as a series of weak disturbances in wly flow aloft move across nrn CO mainly this aftn and tonight. At the surface sfc low pres will be over srn CO as a fnt moves into nern CO by midday with ene low lvl flow by aftn. PW's are fcst to range from 1.10" to 1.20" by aftn over nern CO and then fm 1.20" to 1.30" by this evening. However with mid lvl flow ranging fm 20-30 kts storms will be rather fast moving this aftn. Appears first round of storms will move across the front range by early aftn and then across the plains by mid to late aftn. With favorable shear profile will probably see a few svr storms with marginal large hail along with gusty winds to 60 mph. Over the higher terrain will see a good chc of showers and tstms as well. As for highs will keep readings in the lower to mid 80s across the plains. For tonight another round of showers and tstms will dvlp early this evening over the higher terrain and then move east across the front range and plains by mid to late evening as a 2nd disturbance tracks across nrn CO. The mid lvl flow aloft tonight may decreases to 15-20 kts so the storms will be slower moving. With high pw's certainly could see some localized heavier rainfall in a few areas with 1.5 to 2 inches in less than 30 minutes. .LONG TERM...(Friday through Wednesday) Issued at 309 AM MDT Thu Jun 30 2016 On Friday, upper level high pressure will be centered over central Texas with subtropical moisture flowing into Colorado from the southwest. PW's remain high with values in excess of 1.20 inches in Denver and around 1.50 inches across the far northeastern plains. Soundings also show quite a bit of instability with capes greater than 1000 J/KG. As a result we should see scattered afternoon and evening showers and storms with heavy rain and some hail across north central and northeastern Colorado. On Saturday, a shortwave will move across the state with moisture levels decreasing somewhat. However, PW's still remain above 1.00 inch. Should still see scattered afternoon and evening showers and storms, with the best chance for heavy rain and small hail across the far eastern plains. Warmer and drier weather returns to north central and northeastern Colorado on Sunday as upper level high pressure builds over the Rocky Mountain Region. There should be just enough moisture combined with daytime heating to produce isolated to scattered afternoon and evening showers and storms mainly across higher elevations through the 4th of July. On Tuesday, an elongated upper level ridge of high pressure stretches from Baja Mexico into Texas, with an upper level trough of low pressure over the Pacific Northwest. Colorado lies between these two systems under the influence of a dry westerly flow aloft. This pattern should result in hot and dry weather in Denver, with temperatures in the 90s. There should be just enough low level moisture to produce a few storms across the far northeastern plains. On Wednesday, the upper high intensifies over central New Mexico with dry weather and above normal temperatures across all of the CWA. The plains should see temperatures in the low to upper 90s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1109 AM MDT Thu Jun 30 2016 VFR conditions this afternoon but a couple waves of scattered showers and thunderstorms are expected. Localized MVFR is possible in the showers along with variable winds gusting to 30 knots. KDEN traffic may need instrument approaches due to the ceilings and showers. More widespread rain and thunderstorms are expected tonight with areas of MVFR conditions. && .HYDROLOGY... Issued at 309 AM MDT Thu Jun 30 2016 A few areas will receive from 1 to 2 inches of rain this afternoon and tonight with isolated amounts up to 3 inches across portions of the plains and northern foothills. A few spots may experience flash flooding however at this time widespread flash flooding is not expected. && .BOU Watches/Warnings/Advisories... None. && UPDATE...Gimmestad SHORT TERM...RPK LONG TERM...Kalina AVIATION...Gimmestad HYDROLOGY...RPK
Hazardous weather outlook, Jun 30, 11:33 AM MDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1133 AM MDT THU JUN 30 2016 COZ030>051-011745- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1133 AM MDT THU JUN 30 2016 ...THUNDERSTORMS WITH AREAS OF HEAVY RAIN EXPECTED THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME MORE NUMEROUS THIS EVENING. THE STORMS WILL BE SLOW MOVING IN A MOIST ENVIRONMENT...SO SOME OF THEM WILL PRODUCE HEAVY RAIN. AT THIS TIME IT LOOKS LIKE THERE IS A MODERATE THREAT OF FLASH FLOODING WITH AREAS ALONG AND SOUTH OF INTERSTATE 70 FAVORED. RAINFALL AMOUNTS OF UP TO 2 INCHES IN AN HOUR ARE POSSIBLE WITH THE STRONGER STORMS. LARGER SCALE FLOODING IS POSSIBLE ON THE PLAINS IF THE STORMS ORGANIZE ENOUGH TO STAY OVER AN AREA FOR LONGER THAN AN HOUR AND PRODUCE SEVERAL INCHES OF RAIN. WHILE HEAVY RAIN IS THE MAIN THREAT...THERE IS ALSO A SMALL THREAT OF SEVERE THUNDERSTORMS ON THE PLAINS THIS AFTERNOON WITH HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY IT WILL REMAIN RELATIVELY COOL WITH A GOOD CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FOR FRIDAY AND SATURDAY. HEAVY RAIN WILL BE POSSIBLE WITH THE STORMS...ESPECIALLY LATE FRIDAY AFTERNOON AND EVENING DUE TO A VERY MOIST AIRMASS. SOME OF THE STORMS COULD PRODUCE 1 TO 2 INCHES OF RAIN IN LESS THAN ONE HOUR. THERE IS ALSO A SMALL THREAT OF SEVERE THUNDERSTORMS AGAIN. A WARMING AND DRYING TREND IS EXPECTED OVER THE FOURTH OF JULY WEEKEND...WITH TEMPERATURES CLIMBING BACK INTO THE 90S BY THE MIDDLE OF NEXT WEEK...WITH GENERALLY A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. GIMMESTAD/COOPER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:12 PM MDT | Special Weather Statement | BOU | Washington | 48 min |
| Jun 29, 6:16 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 20 min |
| Jun 29, 6:28 PM MDT | Special Weather Statement | BOU | Logan | 47 min |
| Jun 29, 6:34 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 41 min |
| Jun 29, 7:02 PM MDT | Special Weather Statement | BOU | Logan, Phillips, Sedgwick | 58 min |
| Jun 30, 2:13 PM MDT | Flash Flood Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 13 more | 10 hr |
| Jun 30, 2:46 PM MDT | Areal Flood Advisory | BOU | Weld | 3 hr |
| Jun 30, 3:20 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 25 min |
| Jun 30, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 35 min |
| Jun 30, 4:03 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 117 min |
| Jun 30, 4:06 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 39 min |
| Jun 30, 4:21 PM MDT | Areal Flood Advisory | BOU | Adams | 3 hr |
| Jun 30, 5:04 PM MDT | Areal Flood Advisory | BOU | Washington | 3 hr |
| Jun 30, 5:06 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.